MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453284
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient got infected after having a tooth extracted.Dr.Performed a washout and a poly exchange.After removing the original poly insert and debriding soft tissue and washing out the knee, dr.Replaced the original poly with the same size and thickness of the same deep dished poly insert.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded it was reported that during a washout and poly exchange revision for a suspected hematogenous infection (c-279708), the revision insert was difficult to seat due to ¿damage from the retractor¿ upon insertion (c-280290), thus the surgeon had to subsequently open a 2nd implant for successful implantation.Per the product complaint form, ¿i don¿t believe there was a fault with the first insert, it was difficult to seat due to the exposure and access to the lateral side of the knee.¿ based on the limited information provided, no device failure occurred.The patient impact beyond the reported revision due to infection, post tooth extraction, could not be determined, as no delay or patient harm was reported.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Infection is a potential complication associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.

Brand Name
LGN XLPE DISHED ISRT SZ 5-6 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9510650
Report Number1020279-2019-04556
Device Sequence Number1542747
Product Code JWH
UDI-Device Identifier00885556255643
UDI-Public00885556255643
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453284
Device Catalogue Number71453284
Device Lot Number17BM00467
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1